MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED EMBLETTA MPR ST+ PROXY

NATUS MEDICAL INCORPORATED EMBLETTA MPR ST+ PROXY
Model Number 2013032
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient complained of receiving a electrode burn during exam.No further action was taken.Doctor applied dressing to the burn.
 
Additional Manufacturer Narrative
Initial report ref to natus complaint (b)(4).A patient received electrode burn during exam which was performed on (b)(6) 2022.Customer was asked to return the complaint form and evaluate on if this was multiple events.Complaint questionnaire received.Polysomnography exam was performed (b)(6) using st + proxy(b)(4).The patient complained of a burn and no further action was taken.Doctor applied dressing to the burn.Procedure lasted approximately six hours.Customer believes "the heat was caused by a short circuit inside the st+proxy".Product was also in use with embletta mpr pg, pn: 2003011 (b)(4).No other non-natus devices were in use during this time.Customer used nuprep with electrodes, along with 3m electrode patch.There are no capa's related to this issue and this complaint does not identify a deficiency in the product design and therefore a capa is not required.Per (b)(4) complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews.Acceptable risk associated with the complaint as per line 9.4 in (b)(4) embla risk analysis spreadsheet, severity - 11, the risk is considered low.A risk review is not required as this complaint does not describe a new failure mode or new harm and the existing hazard severity and/or probability of occurrence has not changed.Dhr reviewed and no related faults/issue found.Reference pg.33 of "st stp manufacturing test results." service repair investigations will be conducted during the repair process and trend data will be reviewed per (b)(4).Install date: 19-jun-2020.Affected parts to be evaluated.Customer confirmed parts are available for return.Technical service will process an exchange for the customer and will provide option for return shipping.
 
Additional Manufacturer Narrative
Follow up report 001 ref to natus complaint #(b)(4).The affected product was returned and the following investigation results were documented: investigation results: repeated the same implementation, attached the thermocouple to see the temperature rise between the electrode leads.No temperature rise is seen.It is at normal room temperature at 23oc.Checked the normal voltage difference between the electrode leads.No short or voltage rise is found.It cannot be a short as it is operated by a 2 aa battery.Root cause/probable root cause: user error: placed the electrode too tight to the skin might cause the soreness.Also, nuprep is an abrasive gel used to abrade the skin in an area that an electrode will be placed.Rubbing too aggressively to get good impedances can break the skin.The conductive gel on the 3m electrode patch could have caused additional irritation to the abraded skin.Investigator completion date: 07/28/2022.Closure rationale: no action necessary, isolated incident, monitor for future occurrence.Low safety risk of harm, individual complaint related to issue stated.Complaint will be included in trending data for further review and investigation if needed.
 
Event or Problem Description

Brand Name
EMBLETTA MPR ST+ PROXY
Common Device Name
EMBLETTA MPR ST+ PROXY
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
dba excel-tech ltd. (xltek)
2568 bristol circle
oakville, ontario l6h 5s1,
CA 
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI  
Manufacturer Contact
walsh
dba excel-tech ltd. (xltek)
2568 bristol circle
oakville, ontario l6h 5s1, 
CA  
MDR Report Key14460596
Report Number9612330-2022-00027
Device Sequence Number5175215
Product Code OLV
UDI-Device Identifier00382830023788
UDI-Public00382830023788
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2013032
Device Catalogue Number2013032
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexPrefer Not To Disclose